Vol. 6

Front:[PDF file] Back:[PDF file]
Latest Volume
All Volumes
All Issues
2008-04-03

Plane Wave Diffraction by a Strongly Elongated Object Illuminated in the Paraxial Diretion

By Frederic Molinet
Progress In Electromagnetics Research B, Vol. 6, 135-151, 2008
doi:10.2528/PIERB08031211

Abstract

After a short presentation of the boundary layer method extended to strongly elongated objects by Andronov and Bouche [1], the author develops some techniques for deriving explicit formulas for the asymptotic currents on a strongly elongated object of revolution excited by an electromagnetic plane wave propagating in the paraxial direction. The performance of the different techniques are demonstrated by comparing numerical results obtained for the asymptotic currents on an elongated prolate ellipsoid with those obtained by solving the EFIE.

Citation


Frederic Molinet, "Plane Wave Diffraction by a Strongly Elongated Object Illuminated in the Paraxial Diretion," Progress In Electromagnetics Research B, Vol. 6, 135-151, 2008.
doi:10.2528/PIERB08031211
http://jpier.org/PIERB/pier.php?paper=08031211

References


    1. Andronov, I. and D. Bouche, "Asymptotics of creeping waves on a strongly prolate body," Annales des Tlcommunications, Vol. 49, No. 3-4, 205-210, 1994.

    2. Hong, S., "Asymptotic theory of electromagnetic and acoustic diffraction by smooth convex surfaces of variable curvature," J. Math. Phys., Vol. 8, No. 6, 1223, 1967.
    doi:10.1063/1.1705339

    3. Voltmer, D. R., Diffraction by double curved convex surfaces, Ph.D. Dissertation, The Ohio State University, Columbus, Ohio, 1970.

    4. Andronov, I. and D. Bouche, "Computation of the second order term for the propagation parameter of creeping waves by boundary layer method," Annales des Telecommunications, Vol. 49, No. 3-4, 199-204, 1994.

    5. Andronov, I., "Weakly attenuated waves on elongated bodies," Days of Diffraction, 96, St Petersburg, 1996.

    6. Bouche, D., F. Molinet, and R. Mittra, Asymptotic Methods in Electromagnetics, Springer-Verlag, Berlin, 1997.

    7. Molinet, F., I. Andronov, and D. Bouche, "Asymptotic and hybrid methods in electromagnetics," IEE Electromagnetic Waves Series 51, 2005.

    8. Slavyanov, S. Y., W. Lay, and A. Seeger, "The classification of Heun’s equation and its special and confluent cases," Heun Equation, A. Ronveaux (ed.), Oxford University Press, Oxford, 1995.

    9. Logan, N. A., General Research in Diffraction Theory, Vol. 1, Technical Report LMSD-288087, Lockheed Missiles and Space Division, 1959.

    10. Babich, V. M. and V. S. Buldyrev, Short Wavelength Diffraction Theory, Springer-Verlag, Berlin, 1991.

    11. Babich, V. M. and N. Y. Kirpichnikova, The Boundary-Layer Method in Diffraction Problems, Springer-Verlag, 1979.

    12. Andronov, I., "Waves on the surface of strongly stretched bodies," Journal of Communications Technology & Electronics, Vol. 43, No. 1, 1998.